CDC directly identifies “chemical of concern” in vaping-related lung injuries

WASHINGTON, D.C. – The Centers for Disease Control announced they’ve identified a “potential chemical of concern” in an outbreak of vaping-related injuries.

The latest statistics show there have been over 2,000 e-cigarette users who sustained lung injuries in every state but Alaska. 39 deaths have been confirmed in over 20 states.

In the latest announcement regarding the investigation into the injuries, the CDC said they’ve been evaluating samples of fluid collected from the lungs of patients who were injured.

The CDC tested those 29 samples for a variety of chemicals that have the potential to cause harm. The only chemical that came back that was of concern is vitamin E acetate, an additive in some THC-containing vaping products.

“This is the first time that we have detected a potential chemical of concern in biologic samples from patients with these lung injuries,” the CDC said. “These findings provide direct evidence of vitamin E acetate at the primary site of injury within the lungs.”

While vitamin E acetate is concerning, the CDC states no single compound or chemical has emerged as a direct cause of the illnesses. The latest results are just one of many clues in the ongoing investigation. “While it appears that vitamin E acetate is associated with EVALI, evidence is not yet sufficient to rule out contribution of other chemicals of concern to EVALI,” the CDC explained.

The CDC is still recommending people abstain from using vaping products that contain THC, especially ones sold off the street.

You can read more here: https://www.cdc.gov/tobacco/basic_information/e-cigarettes/severe-lung-disease.html

Leave a Comment:

Note: By commenting below you agree to abide by the KOBI5.com commenting guidelines. View the KOBI5.com Comment Board Guidelines »